Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 1, NWS Springfield, MO

February 15, 202214 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Feb 15, 2022, 11:16 AM CST for 14 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 15, 2022, 12:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2022, 11:16 AM CST (17:16 UTC)
In effect from
Feb 15, 2022, 12:00 PM CST
Expired
Feb 16, 2022, 6:00 PM CST
In force
30 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2295 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS73 KSGF 151716
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1116 AM CST Tue Feb 15 2022

KSZ073-097-101-MOZ066-067-077-078-088-089-160130-
/O.NEW.KSGF.WI.Y.0001.220215T1800Z-220216T2100Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, and Meinert
1116 AM CST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST WEDNESDAY...

* WHAT...South winds of 20 to 30 mph with gusts up to 45 mph are
  expected.

* WHERE...Portions of southeast Kansas and west central Missouri.

* WHEN...Until 3 PM CST Wednesday

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
846 
WWUS73 KSGF 160053
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
653 PM CST Tue Feb 15 2022

KSZ073-097-101-MOZ066-067-077-078-088-089-162100-
/O.CON.KSGF.WI.Y.0001.000000T0000Z-220216T2100Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, and Meinert
653 PM CST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...

* WHAT...South winds of 20 to 30 mph with gusts up to 45 mph are 
  expected.

* WHERE...Portions of southeast Kansas and west central Missouri.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
540 
WWUS73 KSGF 160934
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
334 AM CST Wed Feb 16 2022

KSZ073-097-101-MOZ066-067-077-078-088-089-161745-
/O.CON.KSGF.WI.Y.0001.000000T0000Z-220216T2100Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, and Meinert
334 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds of 20 to 30 mph with gusts up to 45 mph are 
  expected. 

* WHERE...Portions of southeast Kansas and west central Missouri.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
801 
WWUS73 KSGF 161638
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1038 AM CST Wed Feb 16 2022

MOZ079-090-093>095-101>103-170000-
/O.EXB.KSGF.WI.Y.0001.000000T0000Z-220217T0000Z/
Polk-Greene-Newton-Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Bolivar, Springfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, 
Elsey, Indian Point, and Silver Dollar City
1038 AM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds of 20 to 30 mph with gusts up to 45 mph are 
  expected. 

* WHERE...Portions of southeast Kansas and west central Missouri.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ073-097-101-MOZ066-067-077-078-088-089-170000-
/O.EXT.KSGF.WI.Y.0001.000000T0000Z-220217T0000Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, and Meinert
1038 AM CST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds of 20 to 30 mph with gusts up to 45 mph are 
  expected. 

* WHERE...Portions of southeast Kansas and west central Missouri.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Feb 15, 5:21 AM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 15, 5:21 AM CST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
521 AM CST Tue Feb 15 2022

...Updated for 12Z Aviation Discussion...

Key Messages:

1. Red Flag Warning for portions of the area today.

2. Windy and unseasonably Warm today and Wednesday.

3. Widespread rainfall Wednesday and Wednesday night. Flooding and
severe weather possible.

4. Wintry precipitation is looking more likely for Thursday. There
still remains some uncertainty in the details.

.SHORT TERM...(Today and tonight)
Issued at 301 AM CST Tue Feb 15 2022

As a vigorous upper level trough digs into the desert southwest
today, the attendant surface low in the Lee of the Rockies will
result in a tight pressure gradient across the Plains. South to
southwest winds will increase today with a good model consensus of
seeing sustained winds of 15 to 20 mph with gusts to between 30 and
35 mph. Much of the day will see sunny skies, with some increase in
high clouds this afternoon. Despite that will see temperatures warm
well into the 60s for highs. This combined with lower relative
humidities will lead to significant fire weather conditions
across portions of the area (See fire weather discussion below).

For tonight the upper level systems begins to lift northeast towards
the area as a sharpening baroclinic zone begins to form across
Kansas along the cold front. The forecast area remains firmly in the
warm sector with the pressure gradient keeping winds up in the 15 to
25 mph range. This combined with a thickening clod cover will result
in quite mild temperatures, with lows in the mid 40s to lower 50s.

.LONG TERM...(Wednesday through Monday)
Issued at 301 AM CST Tue Feb 15 2022

The main focus is the Wednesday through Thursday time frame. The
aforementioned shortwave begins to lift northeast on Wednesday as
the pressure gradient continues to strengthen. Confidence has
increased for the Wednesday and Wednesday time frame, but there
remains uncertainty for the latter colder part of this system.

Windy and warm conditions are expected Wednesday with some gusts in
the 35 to 40 mph range. These strong winds will help temperatures
climb back into the 60s for highs, along with advecting in gulf
moisture. Precipitable water values rise to around an inch late
Wednesday and into Wednesday night. As lift increases in the strong
warm advection regime will see showers and storms break out
during the afternoon hours and continue Wednesday night.
Widespread 1 to 2 inches of rainfall is very likely, with some
areas upwards of 3 inches quite possible. NBM probabilities of an
inch or greater is 60 to 70 percent for much of the forecast
area. The heaviest rain looks to fall Wednesday night and given
the lack of vegetation flooding continues to be a concern. Later
shifts will have to address the need for a flood watch. In
addition, instability works its way into southern Missouri along
with some steeper mid level lapse rates so cannot rule out a few
strong to severe storms across southwest Missouri and far
southeast Kansas.

Models continue to show quite a bit of latitudinal spread in the
storm track on Thursday, with the GFS remaining the furthest north
compared to the more southerly CMC/ECMWF. This will have an impact
on both how quick the warm nose gets eroded and how much of a dry
slot affects the area. After collaboration with both WPC and
surrounding offices used a consensus approach. Given these
positional differences there will likely be more changes forthcoming
in the next 24 hours. WPC super plumes does show considerable spread
in both snow and ice amounts, and this really manifests itself over
central Missouri. Current thinking based on the latest guidance is
an advisory type event for areas along and north of interstate
44. One caveat is there likely will be a heavier snow band that
sets up, but all indications that this will remain north of the
forecast area. Based on all this, the current gridded database
will show 2 to 3 inches of of snowfall across the northwest one
third of the forecast area, with lighter amounts as you go south.
Overall ice accumulations at this point look to be a tenth of an
inch or less. Again, most of the impacts with this looks to be
along and north of interstate 44, with the far southeast counties
possibly seeing very little to no impactful wintry precipitation.

After the system exits, the Friday through Monday time frame looks
to be quiet with a warming trend. Temperatures actually look to warm
well back into the 60s by Monday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 521 AM CST Tue Feb 15 2022

VFR flight conditions will prevail through the TAF period. The
main impacts will come from strong and gusty south winds. These
should pick up around 16Z and continue through 12Z. Expect some
gusts to between 20 and 30 knots at times.

&&

.FIRE WEATHER...
Issued at 301 AM CST Tue Feb 15 2022

Low relative humidities along with strong and gusty south winds
will allow for a significant fire weather threat in the Osage
Plains grassland areas. This also aligns with the D0 area in the
latest drought monitor. A Red Flag Warning remains in effect for
this area for this afternoon. Elsewhere, winds will be lighter
however Relative humidities will still be low, therefore
widespread elevated fire conditions are likely across the
remainder of the Missouri Ozarks.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for MOZ066-067-077-078-088-089.

KS...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for KSZ073-097-101.

&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
FIRE WEATHER...Raberding
Hazardous weather outlook, Feb 15, 4:12 AM CST, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
412 AM CST Tue Feb 15 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
412 AM CST Tue Feb 15 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

Low relative humidity and windy conditions will allow for
significant fire weather conditions this afternoon across
southeast Kansas and west central Missouri. A Red Flag Warning
remains in effect for this area. Elevated fire conditions will
occur further east across the remainder of the Missouri Ozarks.
Wind gusts this afternoon will likely reach 30 to 35 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Windy conditions are again likely on Wednesday with gusts of 35
to 40 mph.

Conditions are favorable for widespread rainfall Wednesday night
into Thursday, especially along and southeast of Interstate 44.
In addition, A few strong to possibly severe thunderstorms will
be possible over southwest Missouri Wednesday night. The
widespread rainfall may lead to localized flooding late Wednesday
night into Thursday across the area.

A change over to wintry precipitation is likely by early Thursday
morning from northwest to southeast through the area. The highest
potential for accumulating snow will be closer to the Highway 54
corridor and points north, with the potential for freezing rain
and sleet further south closer to the Interstate 44 corridor.
Some impacts to travel Thursday morning are possible north of
Interstate 44.

There remains uncertainty in the exact track of this system,
which will impact the precipitation type and amounts. Keep up
with the forecast for any changes.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:47 PM CSTFlood WatchSGFBarry, Camden, Christian, Dade, Dallas, Dent and 22 more48 hr

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.